MAUDE Adverse Event Report: ATRIUM MEDICAL CORP. C-QUR MOSAIC; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL CORP. C-QUR MOSAIC; MESH, SURGICAL, POLYMERIC
Model Number 31106
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted on the completion of the investigation into this event.
 
Event or Problem Description
When surgeon tried to pass a suture through the middle of the product, the product had a hole torn in it.
 
Additional Manufacturer Narrative
A review of all lot history and sterilization records was conducted.All in-process specifications and release criteria were met, including pre-and-post-sterile seal strength testing on the packaging and fourier-transform infrared spectroscopy (ftir) and coating density testing on the cured coated panel.Ball burst, suture retention (course and wale directions), and ftir testing was conducted on the polypropylene mesh material at incoming and all acceptance criteria was also met.Clinical evaluation: the c-qur mosaic mesh is intended for use in soft tissue deficiencies including hernia repair, chest wall reconstruction, traumatic or surgical wounds and other fascial surgical interventional procedures requiring reinforcement with a supportive material.Complications that may occur with the use of any surgical mesh include, but are not limited to inflammation, pain and mechanical disruption of tissue.The instructions for use (ifu) states adequate mesh fixation is required to minimize post-operative complications.A product may tear during suturing if it is incorrectly sized for the planned intervention, if excessive tension exists between the mesh material and the tissue and if the suture/staples/tackers are not placed adequately.The mesh product should be shaped, sized and anchored taking into consideration the patient's posture, weight and anatomical location.In order to minimize tension at the suture line, the mesh should be sized and positioned so that it extends adequately beyond the margins of the defect.The instructions for use (ifu) advise that careful attention to suture/staple/tacker placement and spacing will help to prevent excessive tension or disruption of the mesh material or underlying tissue.The ifu states adequate mesh fixation is required to minimize post-operative complications.The fixation technique, method, and products used are left to the discretion of the surgeon to optimize clinical outcomes.

Brand Name
C-QUR MOSAIC
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL CORP.
40 continental blvd.
merrimack NH 03054
MDR Report Key6383325
Report Number3011175548-2017-00008
Device Sequence Number443045
Product Code FTL
UDI-Device Identifier00650862311068
UDI-Public00650862311068
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121070
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative,foreig
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/22/2019
Device Model Number31106
Device Catalogue Number31106
Device Lot Number407066
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight124